Results 1 to 2 of 2

Thread: Serotonin syndrome?

  1. #1

    Serotonin syndrome?

    I've been taking fluoxetine for almost 3 years. I probably should have tapered off at some point, but I've felt like its kept me sane and I've been scared to stop taking it. My original doctor who prescribed it left about a year after I started taking it, and my pharmacy just kept refilling my prescription so I've just continued taking it ever since. It's only 20mg. About two weeks ago I started experiencing VERY bad depersonalization at night. Every night since has been the same. It's slowly gotten worse. Now I've been having random bouts of sobbing for no reason, a high sex drive which is very out of character for me, and a few other symptoms that are freaking me out such as turning on a light or putting on my shoes and not remembering having done it. I don't know if I'm having a manic episode (never really had one before) or serotonin syndrome or something else completely.. but this all started exactly around the time that I picked up my last bottle of pills. My anxiety brain is telling me that somebody tampered with the pills or they're empty or they're actually a stronger or lower dose in the wrong capsule. Or maybe it's just a side affect of how long I've been on the meds.. can SSRIs build up in your system until they cause serotonin syndrome even if it's a relatively low dose? I'm REALLY freaked out. I feel constantly jumpy and on edge like I'm about to drop dead any second.

    I've also been back on birth control the past two months, but didn't have any of these side effects last month..

  2. #2
    Join Date
    Jan 2017
    Posts
    1,789

    Re: Serotonin syndrome?

    Quote Originally Posted by DarkMagician View Post
    My original doctor who prescribed it left about a year after I started taking it, and my pharmacy just kept refilling my prescription so I've just continued taking it ever since.
    Your pharmacy is supplying you the meds without a doctor's prescription? That should be illegal?

    I don't know if I'm having a manic episode (never really had one before) or serotonin syndrome or something else completely.. but this all started exactly around the time that I picked up my last bottle of pills. My anxiety brain is telling me that somebody tampered with the pills or they're empty or they're actually a stronger or lower dose in the wrong capsule.
    I can't comment on what may, or may not be in the capsules, but nothing you describe indicates serotonin syndrome. Is it the Prozac brand, or a generic and if the latter who makes it and is it a different one to what you've had before?

    Or maybe it's just a side affect of how long I've been on the meds.. can SSRIs build up in your system until they cause serotonin syndrome even if it's a relatively low dose?
    No. At least not as long as you have a functioning liver and kidneys.

    I've also been back on birth control the past two months, but didn't have any of these side effects last month..
    Oral contraceptives can affect mood and fluoxetine can increase the effects of some contraceptives so I think you need to tell your doctor about what has been happening lately. A change to another contraceptive may resolve the issues you are experiencing.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. serotonin syndrome
    By melfish in forum Citalopram / Celexa
    Replies: 45
    Last Post: 06-12-19, 23:09
  2. Serotonin Syndrome??? - Please Help
    By hopej101 in forum Health Anxiety
    Replies: 1
    Last Post: 13-09-18, 19:53
  3. serotonin syndrome
    By braindead in forum Pregabalin / Lyrica
    Replies: 14
    Last Post: 22-05-17, 09:35
  4. serotonin syndrome - could that be it?
    By lmb_nj in forum Citalopram / Celexa
    Replies: 3
    Last Post: 21-07-11, 18:48
  5. Serotonin Syndrome
    By Jennifer in forum Medication
    Replies: 3
    Last Post: 03-12-03, 21:32

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •